MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number ULTRA M14C
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 1049092-2023-00160 / device 2 of 3.A2: sex: male d2a: common device name: catheter, straight e.1: complainant first name: (b)(6).Patient country: united states.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4).Manufacturing site: (b)(4).
 
Event or Problem Description
Consumer stated "he has used this catheter ever since he started to cath about 12-14 months ago.He caths 2 x day, morning and night for retention as his md explained it is like his "bladder collapsed." he said rarely in past, he has felt discomfort at tip of this catheter while passing through urethra but nothing that ever felt sharp like these that caused bleeding from this box which he suspected to be a defect.He said it was in new york recently for travel and he took some of his catheters with him.He said 3 felt very sharp at the very tips like they had extra plastic on the end that wasn't smoothed over.He "could not see the defect with his naked eye" at all but he said he felt it with use going in and it was at the the "very tip" of this catheter at the coude tip.He said he experienced bleeding with 2 out of the 3 that felt sharp.When he removed the catheter it was like he was "cut inside" and "blood squirted onto the floor" upon removal.He did say it stopped rather quickly without intervention, did not need to seek medical intervention.He is always mindful to keep the coude tip upwards when he passes this catheter.He does take clopidogrel 75mg daily as well a blood thinner.He said he used up the rest of the box and they worked ok, not sharp, however he as he has been opening up new boxes he has been "sandpapering the end of the catheters" now prior to use just in case." consumer was advised to not sandpapering the end as he is contaminating the catheter.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16975710
Report Number1049092-2023-00160
Device Sequence Number11342291
Product Code EZD
UDI-Device Identifier00815947021113
UDI-Public00815947021113
Combination Product (Y/N)N
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/28/2025
Device Model NumberULTRA M14C
Device Lot Number22B13703
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2023
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown